MAUDE Adverse Event Report: LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD VERSAPULSE POWERSUITE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0638-809-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Septic Shock (2068); Unspecified Tissue Injury (4559)
Date of Event 04/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific via an article presented at the 112th annual meeting of the japanese urological association that a retrospective evaluation was conducted to evaluate the surgical outcomes of transurethral lithotripsy (tul) at the todachuo general hospital.A total of 86 patients with a median age of 58 years (range, 16-87 years) who underwent tul between april 2023 and june 2024 were evaluated.The participants included 57 males and 29 females.Prophylactic antibiotics were administered preoperatively to patients with positive urine cultures or those at high risk of infection.The target stones were located on the right side, left side, or in a transplanted kidney.Pre-stenting was performed in 36 cases, with 25 cases due to stone-induced pyelonephritis, and 4 due to difficult ureters from prior surgeries.The median longest diameter of the stones was 8 mm (range, 3-17 mm), and the median shortest diameter was 6.5 mm (range, 2-16 mm).There were 29 rigid-tul cases and 57 flexible-tul cases.The median surgical time was 68 minutes (range, 20-159 minutes).The stone-free rate was 90.6 %.Perioperative complications included ureteral injury in 9 cases, postoperative pyelonephritis or septic shock in 4 cases.All 4 cases had positive preoperative urine cultures, and 2 had surgical times exceeding two hours.Close consideration of each case preoperatively and accurate surgical techniques are crucial for safe operation and the prevention of the postoperative complications.
 
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.Based on the nature of the information provided to bsc, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Tachiki, a., & yagisawa, t.(2025).Surgical outcomes of transurethral lithotripsy at our institution.112th annual meeting of the japanese urological association.
 
Event or Problem Description
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated with these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.Detailed product information was not provided to bsc.Based on the nature of the information provided to bsc, it is not possible to perform a good faith effort to obtain additional information.Because the product is unknown at this time, we are unable to provide the complete unique identifier (udi) # and other product specific information.If additional details become available, a supplemental report will be submitted.Tachiki, a., & yagisawa, t.(2025).Surgical outcomes of transurethral lithotripsy at our institution.112th annual meeting of the japanese urological association.

Brand Name
VERSAPULSE POWERSUITE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22006475
Report Number2124215-2025-30013
Device Sequence Number9099329
Product Code GEX
UDI-Device Identifier07290109140568
UDI-Public(01)07290109140568
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0638-809-01
Device Catalogue Number0638-809-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown